MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112720
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hematoma (1884); Hypersensitivity/Allergic reaction (1907)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, patient had possible allergic reaction and hematoma post implant of flat mesh.The patient's allergist has been provided with a sample mesh to perform reactivity testing.As reported, the testing has not been scheduled.Based on the information provided to date, no conclusion can be made.If/when reactivity test results are provided, a supplemental mdr will be submitted.The adverse reactions section of the instructions-for-use, supplied with the device lists hematoma as a possible complication.To date, this is the only reported complaint for this manufacturing lot.Note, the date of event ((b)(6) 2023) and date of implant ((b)(6) 2007) are provided as a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, patient with history of breast cancer, underwent breast reconstruction procedure which grafting from her abdominal wall was involved.In 2007 patient underwent an abdominal wall reconstruction procedure using a flat mesh for support.It was reported that about 2 years ago, patient started to notice a hardened area along the incision line and was told it was a possible hematoma and the area never resolved.As reported, in (b)(6) 2023, the surgeon performed an exploratory procedure and noted a small pocket of blood.Patient reported of having three more blood filled areas along her abdominal wall that have erupted.It was reported that surgeon would like to perform a reactivity test with a sample of the mesh prior to possibly removing the entire piece of mesh from the patient.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19189019
Report Number1213643-2024-00158
Device Sequence Number15573500
Product Code FTL
UDI-Device Identifier00801741016561
UDI-Public(01)00801741016561
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112720
Device Lot Number43BOD055
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Initial Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale